Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 14, NWS Tulsa, OK

January 12, 2006Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jan 12, 2006, 9:11 PM CST for Franklin County, Arkansas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 12, 2006, 9:11 PM CST (03:11 UTC)
Expired
Jan 12, 2006, 10:00 PM CST
In force
49 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Franklin County, AR

What was reported inside it

TimeReportWhereRemark
Jan 12, 9:32 PM CSTHAIL 0.75Cecil, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 12, 6:53 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 130311
SVRTSA
ARC047-130400-
/O.NEW.KTSA.SV.W.0014.060113T0311Z-060113T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
911 PM CST THU JAN 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 1000 PM CST

* AT 907 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES WEST OF CASS TO 11 MILES NORTH OF
  CHARLESTON TO 22 MILES SOUTHWEST OF CHARLESTON...MOVING EAST AT 
  45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CASS...
  CHARLESTON...OZARK...BRANCH...WIEDERKEHR VILLAGE...ALTUS AND
  DENNING.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3576 9397 3543 9405 3521 9408 3539 9372
      3577 9368

$$
4 follow-up statements
000 
WWUS54 KTSA 130328
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
926 PM CST THU JAN 12 2006

ARC047-130400-
/O.CON.KTSA.SV.W.0014.000000T0000Z-060113T0400Z/
FRANKLIN AR-
926 PM CST THU JAN 12 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CST FOR
FRANKLIN COUNTY...

AT 920 PM CST...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS 
PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF CASS TO 
OZARK TO CHARLESTON...MOVING EAST AT 45 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... 
BRANCH...REDDING...WIEDERKEHR VILLAGE...ALTUS...MOUNTAIN 
TOP...TAFT...DENNING AND ALIX.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3576 9397 3543 9405 3521 9408 3539 9372
      3577 9368

$$
000 
WWUS54 KTSA 130340
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
939 PM CST THU JAN 12 2006

ARC047-130400-
/O.CON.KTSA.SV.W.0014.000000T0000Z-060113T0400Z/
FRANKLIN AR-
939 PM CST THU JAN 12 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CST FOR 
EASTERN FRANKLIN COUNTY...

AT 937 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF TAFT TO 3 MILES EAST OF
WIEDERKEHR VILLAGE TO 5 MILES SOUTHEAST OF BRANCH...MOVING EAST AT 45
MPH.

THE TWO STRONGEST STORMS IN THE LINE WERE JUST WEST OF HUNT AND JUST 
SOUTHEAST OF BRANCH.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3575 9376 3551 9382 3521 9408 3539 9372
      3577 9368

$$
000 
WWUS54 KTSA 130350
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
950 PM CST THU JAN 12 2006

ARC047-130400-
/O.CON.KTSA.SV.W.0014.000000T0000Z-060113T0400Z/
FRANKLIN AR-
950 PM CST THU JAN 12 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CST FOR 
SOUTHEAST FRANKLIN COUNTY...

AT 945 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO
60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF DENNING...MOVING
NORTHEAST AT 45 MPH.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN 
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH 
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER 
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3554 9371 3551 9382 3527 9395 3539 9372

$$
000 
WWUS54 KTSA 130356
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
956 PM CST THU JAN 12 2006

ARC047-130406-
/O.EXP.KTSA.SV.W.0014.000000T0000Z-060113T0400Z/
FRANKLIN AR-
956 PM CST THU JAN 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRES AT
1000 PM CST...

THE THUNDERSTORMS ARE MOVING OUT OF THE WARNED AREA...THEREFORE THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE ON TIME.

LAT...LON 3554 9371 3551 9382 3527 9395 3539 9372

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 7:02 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Jan 12, 7:02 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
702 PM CST THU JAN 12 2006

.DISCUSSION...
UPDATED FORECAST WILL INCLUDE INCREASING POPS ACROSS NORTHERN
LOCATIONS AND INCLUDING WORDING FOR TORNADO WATCH.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 07
Hazardous weather outlook, Jan 12, 8:59 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
859 PM CST THU JAN 12 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
859 PM CST THU JAN 12 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

TORNADO.
	RISK...LIMITED.
	AREA...WEST CENTRAL ARKANSAS.
	ONSET...THROUGH MIDNIGHT.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...THROUGH MIDNIGHT.

DISCUSSION...
THUNDERSTORMS WILL CONTINUE EASTWARD AND MOVE OUT OF THE TULSA
WARNING AREA BY MIDNIGHT.  WIND GUSTS TO 60 MPH AND UP TO GOLFBALL
SIZE HAIL HAVE BEEN THE PRIMARY IMPACTS WITH THE STRONGEST STORMS.
ADDITIONALLY...A LIMITED TORNADIC RISK CONTINUES WITHIN THE
ARKANSAS RIVER VALLEY WHERE WIND PROFILES ARE MORE FAVORABLE.

FIRE WEATHER DANGER WILL CONTINUE ELEVATED THROUGHOUT THE NIGHT
PRIMARILY DUE TO NORTHWEST WINDS OF 15 TO 25 MPH.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NEEDED ACROSS WESTERN ARKANSAS AND
FAR EASTERN OKLAHOMA THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...HIGH FIRE WEATHER POTENTIAL.
SATURDAY...HIGH FIRE WEATHER POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH FIRE WEATHER POTENTIAL.
MONDAY...THUNDERSTORM / WINTER WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
NORTHWEST WINDS WILL CONTINUE ON FRIDAY BEHIND THE COLD FRONT...BUT
COOLER TEMPERATURES WILL PROVIDE SLIGHTLY HIGHER HUMIDITY. SOUTHERLY
WINDS WILL AGAIN INCREASE ON SATURDAY CAUSING FIRE WEATHER
CONDITIONS TO WORSEN.

A STRONG UPPER LEVEL TROUGH WILL MOVE INTO THE SOUTHERN PLAINS ON
SUNDAY. AS A STRONG LOW LEVEL JET DEVELOPS SUNDAY NIGHT...ELEVATED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHEAST
OKLAHOMA. THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO SPREAD
NORTHEAST INTO WEST-CENTRAL ARKANSAS DURING THE DAY...WITH A SLIGHT
OF A WINTRY MIX ACROSS NORTHERN OKLAHOMA SUNDAY NIGHT INTO MONDAY.
LATEST DATA INDICATES THAT THE HEAVIER PRECIPITATION WITH THIS SYSTEM
MAY AGAIN DEVELOP JUST EAST OF THE AREA...FURTHER AGGRAVATING ONGOING
DROUGHT CONDITIONS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
ACTIVE FIRE WEATHER CONDITIONS ARE POSSIBLE THIS WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jan 12, 8:38 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
838 PM CST THU JAN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             4 SE CLAYTON            34.55N 95.30W
01/12/2006  0.75 INCH        PUSHMATAHA         OK   PUBLIC

&&

NMK
Local storm report, Jan 12, 9:03 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
903 PM CST THU JAN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             3 S NATURAL DAM         35.61N 94.39W
01/12/2006  0.88 INCH        CRAWFORD           AR   EMERGENCY MNGR

0900 PM     HAIL             FORT SMITH              35.39N 94.40W
01/12/2006  1.00 INCH        SEBASTIAN          AR   EMERGENCY MNGR

            HAIL COVERING GROUND IN EAST AND SOUTH FORT SMITH

&&

NMK
Special weather statement, Jan 12, 9:04 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
904 PM CST THU JAN 12 2006

ARZ011-020-130345-
FRANKLIN AR-MADISON AR-
904 PM CST THU JAN 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     MADISON

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 904 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 14 MILES SOUTHWEST OF DELANEY TO 7 MILES
NORTHWEST OF VESTA TO 25 MILES SOUTHWEST OF CHARLESTON...MOVING EAST
AT 45 MPH.

THESE STORMS HAVE SHOWN SOME SIGNS OF WEAKENING...BUT WILL STILL BE
CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
Local storm report, Jan 12, 9:05 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
905 PM CST THU JAN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             ROCK ISLAND             35.18N 94.47W
01/12/2006  0.75 INCH        LE FLORE           OK   EMERGENCY MNGR

&&

NMK
Local storm report, Jan 12, 9:09 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
909 PM CST THU JAN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             FORT SMITH              35.39N 94.40W
01/12/2006  1.00 INCH        SEBASTIAN          AR   EMERGENCY MNGR

            QUARTER SIZED HAIL AT ZERO STREET AND HWY 112 IN SOUTH
            FORT SMITH

0854 PM     HAIL             FORT SMITH              35.39N 94.40W
01/12/2006  1.00 INCH        SEBASTIAN          AR   PUBLIC

            AT FORT SMITH AIRPORT

&&

NMK
Special weather statement, Jan 12, 9:09 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
909 PM CST THU JAN 12 2006

ARZ010-130330-
WASHINGTON AR-
909 PM CST THU JAN 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CST
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     WASHINGTON

AT 909 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF DURHAM TO 3 MILES SOUTHEAST
OF WINSLOW...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...HICKS...TUTTLE...WINSLOW...
ELKINS...BRENTWOOD...WYOLA...ARNETT...DURHAM AND SULPHUR CITY.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 7:53 PM CSTSevere Thunderstorm WarningTSABenton, Washington67 min
Jan 12, 8:26 PM CSTSevere Thunderstorm WarningTSACrawford, Sebastian64 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.